PDA

View Full Version : Anyone familiar with Clindamycin?


Finally_Talking
04-15-2008, 07:58 AM
Just wondering if anyone had any bad experiences w/the antibiotic Clindamycin? My daughter had to take this back in January for an infection on her fingernail/finger. After 4 days, we took her off of it (w/dr's approval) as it was causing terrible stomach pains and "bathroom problems."

Well, here it is in April and at least once a week, she is suffering from the same sort of problem. Not every day, not as severe but it's there nonetheless.

I will be taking her back to the dr. if things don't improve - but in the meantime, I am really pushing the yogurt and fiber to see if that helps.

I was wondering if anyone else has taken this antibiotic and had any issues.
I have read some stuff about this medication and I wonder if that's what's been causing the problem. She doesn't seem to remember having this problem before she took the antibiotic.

Thanks very much.

ChillyWilleys
04-15-2008, 08:32 AM
Has your doctor tested her stool for C-diff? Its a bacteria that is always in your intestines that sometimes goes overboard when your on antibiotics. She may need another antibiotic flagyl to help out with that.

HeatherAnne
04-15-2008, 10:52 AM
I am so happy you posted this......

My son was recently on Cefdinir for a sinus infection and is now suffering from the same thing. About 2 weeks after he took the medication the abdominal pains started! We took him to the Dr. and they took an x-ray and they said he was pretty backed up and they put him on Miralax to get him cleaned out. That was last Friday. Well he is definiltey cleaned out and the poor guy says the pain is not getting any better. I am thinking it may is C.difficile as well!!! WOW! I am off to the Drs today for my 6 month olds apt so I will run it by the Dr and see what she says! Hopefully we can resolve this before we leave on Sunday for Disney!! UGH! Thank you so much for posting this - we were starting to think he had a nervous stomach or something......

HeatherAnne :confused: :confused:

BigMike10
04-15-2008, 10:54 AM
and antibiotic, my son was suffering from stomach / intestinal issues as well. I did what you are doingl, yogurt and fresh veggies and fruits to help get his enzymes in order. Papaya is wonderful for the digestive system. I bought live acidopholus from GNC and they also recommended these chewable papaya tablets that are delicious. It took a while(about 2 weeks) but he did feel better. Hope things get better soon.

Finally_Talking
04-15-2008, 10:57 AM
Thanks for your reply ChillyWilleys. I am taking her to the dr. to check this out. She has been off the antibiotic for so long that I really didn't relate the two. But, now, the more I read, the more I am thinking they might be.

Scary stuff. Thanks again.

moppety
04-15-2008, 11:05 AM
I have. When in the hospital fin February for a horrible infection they weren't sure what was wrong, so the docs went for a scorched earth policy.

I got 4 different IV antibiotics, and had a SEVERE (almost deadly) reaction to Clindamycin.

My symptoms did not include any intestinal problems though.


Hope your DD feels better soon :hug:

pweyl36
04-15-2008, 11:18 AM
Why not just call the dr and tell him about the problem,Its probably a side affect from the med. I just dont no why you would wait?

RMulieri
04-15-2008, 02:02 PM
Clindamyacin. is known to cause GI upset. It is one of the side effects .If your kid had CDiff you would know it.It is profuse diarrhea that smells...well smells worse than regualr diarrhea and tends to be yellowish in color ( not always but usually)